MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TURBO-ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

SPECTRANETICS CORPORATION TURBO-ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 417-152
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 11/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a chronic total occlusion (cto) of a moderately calcified fibrous lesion in the mid superficial femoral artery (sfa).A spectranetics turbo-elite laser atherectomy catheter was used to treat the patient.When the procedure was completed and the turbo-elite was removed, the physician noticed the tip of the catheter was charred and discolored.The procedure was completed with no reported patient harm.During device evaluation, the outer jacket was found melted and breached near the distal tip.This event is being reported for unintended radiation exposure, potential for harm.
 
Additional Manufacturer Narrative
A2): patient''s date of birth, age unk.A3): patient''s gender unk.A4): patient''s weight unk a5a./5b.): patient''s ethnicity/ra.Ce unk.B6): relevant tests/laboratory data unk.B7): other relevant history unk.H3): the turbo-elite device was returned for evaluation.Visual inspection found extensive epoxy wear and charred material surrounding the distal tip.The outer jacket was melted and breached, just proximal to the fuse at the distal tip, with no broken fibers identified.No other damage was observed along the working length, bifurcate, or tail tube.It was confirmed that proper flushing technique, in accordance with the ifu, was performed throughout the procedure.H6): based on the device evaluation and completion of the investigation, it has been determined that the patient''s condition/target lesion (cto) caused or contributed to the difficulty of hydration reaching the treatment site.The lack of hydration resulted in the damage noted near the distal tip of the device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
TURBO-ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key18489718
Report Number3007284006-2024-00004
Device Sequence Number3666723
Product Code MCW
UDI-Device Identifier00813132024734
UDI-Public(01)00813132024734(17)250809(10)FAZ23H02A
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2025
Device Model Number417-152
Device Catalogue Number417-152
Device Lot NumberFAZ23H02A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC 0.018 GUIDE WIRE; CORDIS BRITE TIP 6F INTRODUCER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM
Patient SexUnknown